Legal action for allegedly misleading its customers with its marketing is being brought against pharma firm Reckitt Benckiser in Australia by the Australian Competition and Consumer Commission (ACCC).
Reckitt sell a variety of pain-specific pills, for back pain, period pain, headaches, migraine etc, but the ACCC is concerned that they all contain the same active ingredient, ibuprofen lysine in the amount of 342mg, and that this is misleading and deceptive. Reckitt’s tablets are around double the price of the standard Nurofen brand and significantly more expensive than generic ibuprofen.
If the ACCC prove their case against Reckitt the company could face a fine of more than £2 million. Trust in the pharma industry would also be eroded, damage worth a lot more.